IDEAS home Printed from https://ideas.repec.org/a/spr/empeco/v18y1993i4p623-38.html
   My bibliography  Save this article

Inference in Expectations Models of the Term Structure: A Non-parametric Approach

Author

Listed:
  • Campbell, Bryan
  • Galbraith, John W

Abstract

Recent research has examined apparent deviations from the expectations theory of the term structure detectable in regression tests, which may be interpreted as efficiency tests. Efficiency is rejected in many studies. Inference is complicated, however, by the non-normality of regression residuals, invalidating standard parametric test procedures. The present paper examines these rejections using robust diagnostic methods and non-parametric tests. We find some evidence against the expectations theory of the term structure in U.S. data, but not in Canadian. We also investigate the possible explanation of a link between forecast error and the yield spread through models of time-variation in the liquidity program.

Suggested Citation

  • Campbell, Bryan & Galbraith, John W, 1993. "Inference in Expectations Models of the Term Structure: A Non-parametric Approach," Empirical Economics, Springer, vol. 18(4), pages 623-638.
  • Handle: RePEc:spr:empeco:v:18:y:1993:i:4:p:623-38
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Godbout, Lise & Storer, Paul & Zimmermann, Christian, 2002. "The Canadian treasury bill auction and the term structure of interest rates," Journal of Banking & Finance, Elsevier, vol. 26(6), pages 1165-1179, June.
    2. Breitung, Jorg, 2001. "Rank Tests for Nonlinear Cointegration," Journal of Business & Economic Statistics, American Statistical Association, vol. 19(3), pages 331-340, July.
    3. Pierre Jaillard, 1993. "Le coût du crédit aux entreprises : une gestion plus rationnelle du risque," Économie et Statistique, Programme National Persée, vol. 268(1), pages 77-86.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:empeco:v:18:y:1993:i:4:p:623-38. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Rebekah McClure). General contact details of provider: http://www.springer.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.